Alert archive / Illinois / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 217, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Aug 13, 2011, 3:51 PM CDT for 5 counties in Illinois. It was in force for 35 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 13, 2011, 3:51 PM CDT (20:51 UTC)
- Expired
- Aug 13, 2011, 4:26 PM CDT
- In force
- 35 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties DeWitt County, IL, Logan County, IL, Mason County, IL, McLean County, IL, Tazewell County, IL
The radar
The Lincoln radar (KILX), 21 km from the middle of the area, began a volume at 20:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 13, 3:53 PM CDT | HAIL 0.75 | Armington, IL | HAIL AT CORNER OF MONROE STREET AND ARMINGTON ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 13, 12:12 PM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 8.9 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 7333 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 88 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
048
WUUS53 KILX 132051
SVRILX
ILC039-107-113-125-179-132145-
/O.NEW.KILX.SV.W.0217.110813T2051Z-110813T2145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
351 PM CDT SAT AUG 13 2011
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN DE WITT COUNTY IN CENTRAL ILLINOIS...
NORTHERN LOGAN COUNTY IN CENTRAL ILLINOIS...
SOUTHWESTERN MCLEAN COUNTY IN CENTRAL ILLINOIS...
EAST CENTRAL MASON COUNTY IN CENTRAL ILLINOIS...
SOUTHEASTERN TAZEWELL COUNTY IN CENTRAL ILLINOIS...
* UNTIL 445 PM CDT.
* AT 348 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
MASON CITY...AND MOVING EAST AT 30 MPH. ANOTHER POTENTIALLY SEVERE
STORM WAS LOCATED JUST WEST OF ATLANTA...ALSO MOVING EAST AT 30
MPH.
* LOCATIONS IMPACTED INCLUDE...
MASON CITY...LINCOLN...SAN JOSE...EMDEN...HARTSBURG...ARMINGTON...
ATLANTA...BEASON...CHESTNUT...WAYNESVILLE...MCLEAN...NEW HOLLAND...
LAWNDALE...MIDLAND CITY AND HALLSVILLE.
THIS INCLUDES INTERSTATE 55 BETWEEN MILE MARKERS 121 AND 148.
THIS INCLUDES INTERSTATE 155 BETWEEN MILE MARKERS 0 AND 12.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4031 8985 4036 8911 4024 8905 4005 8915
4011 8960 4016 8964 4016 8967 4014 8969
4015 8971 4013 8974 4015 8989
TIME...MOT...LOC 2050Z 277DEG 26KT 4021 8973
WIND...HAIL 60MPH 1.00IN
$$
CHURCHILL2 follow-up statements
980
WWUS53 KILX 132111
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
411 PM CDT SAT AUG 13 2011
ILC125-179-132121-
/O.CAN.KILX.SV.W.0217.000000T0000Z-110813T2145Z/
MASON IL-TAZEWELL IL-
411 PM CDT SAT AUG 13 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN TAZEWELL AND EAST
CENTRAL MASON COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 4036 8911 4024 8905 4005 8915 4011 8958
4032 8959 4033 8949 4032 8926 4035 8926
TIME...MOT...LOC 2111Z 277DEG 26KT 4019 8953
$$
ILC039-107-113-132145-
/O.CON.KILX.SV.W.0217.000000T0000Z-110813T2145Z/
LOGAN IL-MCLEAN IL-DE WITT IL-
411 PM CDT SAT AUG 13 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
DE WITT...SOUTHWESTERN MCLEAN AND NORTHERN LOGAN COUNTIES UNTIL 445
PM CDT...
AT 407 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES
NORTH OF MIDDLETOWN...OR 7 MILES EAST OF MASON CITY...MOVING EAST AT
30 MPH.
LOCATIONS IMPACTED INCLUDE...
LINCOLN...EMDEN...HARTSBURG...ATLANTA...BEASON...CHESTNUT...
WAYNESVILLE...MCLEAN...LAWNDALE...MIDLAND CITY AND HALLSVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4036 8911 4024 8905 4005 8915 4011 8958
4032 8959 4033 8949 4032 8926 4035 8926
TIME...MOT...LOC 2111Z 277DEG 26KT 4019 8953
WIND...HAIL 60MPH 1.00IN
$$
CHURCHILL327
WWUS53 KILX 132126
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
426 PM CDT SAT AUG 13 2011
ILC039-107-113-132135-
/O.CAN.KILX.SV.W.0217.000000T0000Z-110813T2145Z/
LOGAN IL-MCLEAN IL-DE WITT IL-
426 PM CDT SAT AUG 13 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN DE WITT...
SOUTHWESTERN MCLEAN AND NORTHERN LOGAN COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THE SEVERE THUNDERSTORM WARNING CONTINUES FOR MUCH OF CENTRAL AND
EASTERN MCLEAN COUNTY UNTIL 5 PM.
ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A SEVERE
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM.
LAT...LON 4036 8911 4024 8905 4005 8915 4011 8958
4032 8959 4033 8949 4032 8926 4035 8926
TIME...MOT...LOC 2125Z 277DEG 26KT 4018 8940
$$
CHURCHILLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 13, 1:46 PM CDT, 2 hours 5 minutes earlier.
Area forecast discussion, Aug 13, 1:46 PM CDT, 2 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 146 PM CDT SAT AUG 13 2011 .DISCUSSION... ISSUED 146 PM CDT SAT AUG 13 2011 LATEST SURFACE ANALYSIS HAD LOW PRESSURE CENTERED OVER SOUTHERN LAKE MICHIGAN...WITH A TRAILING COLD FRONT EXTENDING SOUTHWEST ACROSS NORTHWEST ILLINOIS INTO THE CENTRAL PLAINS. THIS FRONT WAS BEING DRIVEN BY A VIGOROUS UPPER WAVE...CURRENTLY CENTERED OVER EASTERN IOWA. MAIN FORECAST CONCERNS TODAY REVOLVE AROUND SHOWER/STORM CHANCES INTO TONIGHT WITH FROPA...AS WELL AS WITH A FROPA IN THE MIDDLE OF NEXT WEEK. OTHERWISE...FORECAST PERIOD IS APT TO BE RATHER QUIET WITH SEASONABLE TEMPERATURES. 12Z MODELS IN REASONABLE AGREEMENT WITH RESPECT TO FEATURES EXPECTED TO IMPACT FORECAST AREA THROUGH THE END OF NEXT WEEK...SO DO NOT REALLY HAVE A MODEL PREFERENCE AT THIS TIME. SHORT TERM...LATE THIS AFTERNOON THROUGH TUESDAY...SHOWERS/STORMS CONTINUE TO DEVELOP/EXPAND IN COVERAGE AHEAD OF APPROACHING COLD FRONT. INSTABILITY AND SHEAR VALUES ARE AND ARE PROGGED TO REMAIN MODERATE THROUGH FROPA...AROUND 2000 J/KG AND AROUND 35 KTS RESPECTIVELY. HOWEVER...THE FRONTAL CONVERGENCE IS PRETTY WEAK WITH WINDS SHIFTING FROM WSW TO WNW AFTER FROPA. THE LACK OF CONVERGENCE SHOULD KEEP DEVELOPMENT FROM BECOMING TOO WIDESPREAD UNLESS A GOOD COLD POOL GETS ESTABLISHED. IN ANY EVENT...CAN NOT RULE OUT A FEW SEVERE STORMS UNTIL FROPA...WITH DAMAGING WIND GUSTS THE PRIMARY THREAT UNTIL THE FRONT CLEARS THE AREA THIS EVENING. UPPER/SURFACE RIDGING IS EXPECTED TO BUILD INTO/ACROSS THE REGION FROM SUNDAY INTO TUESDAY. THIS SHOULD PROVIDE MAINLY QUIET WEATHER AND SLIGHTLY COOLER THAN NORMAL CONDITIONS AREAWIDE. HAVE REMOVED THE SHOWER/STORM CHANCES FOR MONDAY NIGHT/TUESDAY THAT WERE IN THE PREVIOUS FORECAST. A WEAK WAVE RIPPLING THROUGH THE MEAN UPPER RIDGE WAS...AND STILL IS...EXPECTED TO PRODUCE A MCS MONDAY NIGHT. HOWEVER...THE MODELS ARE COMING INTO BETTER AGREEMENT THAT THE MCS WILL STAY WEST OF THE MISSISSIPPI RIVER LATE MONDAY NIGHT/EARLY TUESDAY MORNING CLOSER TO THE STRONGER WAA AND LOW LEVEL INSTABILITY GRADIENT ON THE BACK SIDE OF THE SURFACE RIDGE. LONG TERM...WEDNESDAY THROUGH SATURDAY...A STRONG WAVE IS STILL EXPECTED TO TOP/FLATTEN THE MEAN WESTERN/CENTRAL U.S. RIDGE WEDNESDAY INTO THURSDAY. WHILE THE BEST FORCING WITH THIS FEATURE SHOULD STAY WELL NORTH OF THE FORECAST AREA...IT IS EXPECTED TO DRAG A COLD FRONT THROUGH THE AREA WEDNESDAY NIGHT/THURSDAY. PLAN TO MAINTAIN CURRENT CHANCES OF SHOWERS/STORMS WITH THIS FROPA. ANOTHER WAVE TOPPING THE MEAN RIDGE BY SATURDAY MAY PUSH ANOTHER FRONT TOWARD THE AREA...BUT MOST OF THE IMPACTS SHOULD OCCUR BEYOND THIS FORECAST PERIOD. BAK && .AVIATION... ISSUED 1252 PM CDT SAT AUG 13 2011 TROUBLESOME TS FOR THE AFTERNOON. HESITATE TO PUT IN TEMPOS FOR TOO LONG AS TO SCT NATURE. HOWEVER...MUCH STRONGER UPPER SYSTEM...BETTER INSTABILITY...AND WIDESPREAD CU FIELD LEANS TOWARDS AT LEAST 3 HR TEMPO GROUPS THROUGH THE AFTERNOON AT ILX TERMINALS. MAY NEED TO AMEND TIMING TO EXTEND...BUT MAY ALSO LOSE A BIT WITH LOSE OF DAYTIME HEATING. NEXT ISSUE OVERALL WILL BE THE POTENTIAL FOR MORNING VIS LOSS...PARTICULARLY ANY TERMINALS THAT SEE AN AFTERNOON/EVENING SHOWER. KEEPING THE LOWEST VIS PIA/BMI/CMI AROUND DAWN AS THEY ARE CLOSER TO THE UPPER LOW ITSELF...MORE LIKELY FOR THE RA...AND THE SUBSEQUENT LOWER CIGS IN THE EARLY MORNING HOURS. HJS && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Aug 13, 3:22 PM CDT, 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 322 PM CDT SAT AUG 13 2011 ILZ027>031-036>038-040>057-061>063-066>068-071>073-141100- CASS-CHAMPAIGN-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND- DE WITT-DOUGLAS-EDGAR-EFFINGHAM-FULTON-JASPER-KNOX-LAWRENCE-LOGAN- MACON-MARSHALL-MASON-MCLEAN-MENARD-MORGAN-MOULTRIE-PEORIA-PIATT- RICHLAND-SANGAMON-SCHUYLER-SCOTT-SHELBY-STARK-TAZEWELL-VERMILION- WOODFORD- 322 PM CDT SAT AUG 13 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...TONIGHT A WEAK COLD FRONT WILL PUSH ACROSS THE AREA THIS AFTERNOON AND EARLY THIS EVENING BRINGING SCATTERED THUNDERSTORMS TO THE AREA. THE PRIMARY THREAT WILL BE FROM DAMAGING WIND GUSTS AND LARGE HAIL. THE THREAT FOR THUNDERSTORMS WILL BEGIN TO DIMINISH EARLY THIS EVENING AS THE FRONT SHIFTS OFF TO OUR EAST. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE WILL BE ANOTHER CHANCE FOR THUNDERSTORMS TUESDAY...ESPECIALLY ALONG AND WEST OF INTERSTATE 55...AND AGAIN OVER THE ENTIRE AREA WEDNESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING. PRESENT INDICATIONS SUGGEST THE PRIMARY TIME FRAME FOR ACTIVATION WOULD BE FROM 300 PM UNTIL 900 PM CDT. HJS
In the hours before
Local storm report, Aug 13, 3:18 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
318 PM CDT SAT AUG 13 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0309 PM HAIL 1 N MAPLETON 40.58N 89.72W
08/13/2011 M1.50 INCH PEORIA IL TRAINED SPOTTER
HAIL LASTED ABOUT 2-3 MINUTES.
&&
LAUFENBERGLocal storm report, Aug 13, 3:23 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
323 PM CDT SAT AUG 13 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0306 PM HAIL 2 SW PEKIN 40.55N 89.65W
08/13/2011 M0.75 INCH TAZEWELL IL EMERGENCY MNGR
DIME SIZE SIZE AT POWERTON POWERSTATION.
0316 PM HAIL 3 S MORTON 40.57N 89.47W
08/13/2011 M0.75 INCH TAZEWELL IL EMERGENCY MNGR
DIME SIZE HAIL AT INTERSTATE 155 AND BIRCHWOOD.
&&
GOETSCHLocal storm report, Aug 13, 3:29 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
329 PM CDT SAT AUG 13 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM HAIL PEKIN 40.57N 89.63W
08/13/2011 M1.00 INCH TAZEWELL IL EMERGENCY MNGR
&&
LAUFENBERGLocal storm report, Aug 13, 3:40 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
340 PM CDT SAT AUG 13 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0337 PM HAIL 3 SE MORTON 40.58N 89.43W
08/13/2011 M0.75 INCH TAZEWELL IL TRAINED SPOTTER
HAIL LASTED FOR 2 MINUTES.
&&
LAUFENBERGLocal storm report, Aug 13, 3:45 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
345 PM CDT SAT AUG 13 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0342 PM HAIL 5 SE MORTON 40.56N 89.40W
08/13/2011 M1.00 INCH TAZEWELL IL EMERGENCY MNGR
QUARTER SIZE HAIL AT THE CORNER OF ALLENTOWN ROAD AND
HERBERGER
&&
LAUFENBERGLocal storm report, Aug 13, 3:47 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
347 PM CDT SAT AUG 13 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0343 PM HAIL 2 S PHILADELPHIA 39.89N 90.12W
08/13/2011 M1.00 INCH CASS IL MESONET
SWOP REPORT
&&
HJSThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 2:51 PM CDT | Severe Thunderstorm Warning | ILX | Peoria, Tazewell | 39 min |
| Aug 13, 3:05 PM CDT | Severe Thunderstorm Warning | ILX | Marshall, Woodford | 16 min |
| Aug 13, 3:30 PM CDT | Severe Thunderstorm Warning | ILX | McLean, Tazewell, Woodford | 45 min |
| Aug 13, 3:46 PM CDT | Severe Thunderstorm Warning | ILX | Cass, Menard, Morgan, Sangamon | 37 min |
| Aug 13, 3:54 PM CDT | Severe Thunderstorm Warning | ILX | Morgan, Sangamon | 66 min |
| Aug 13, 3:59 PM CDT | Severe Thunderstorm Warning | ILX | McLean | 61 min |
| Aug 13, 4:31 PM CDT | Severe Thunderstorm Warning | ILX | DeWitt, Piatt | 59 min |
| Aug 13, 4:35 PM CDT | Severe Thunderstorm Warning | ILX | Logan, Macon | 55 min |
| Aug 13, 5:08 PM CDT | Severe Thunderstorm Warning | ILX | Christian, Shelby | 55 min |
| Aug 13, 6:01 PM CDT | Severe Thunderstorm Warning | ILX | Edgar | 44 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.